Hi you lovely ladies me again

Have been diagnosed with severe constipation and the 3rd return of OC. My tummy feels really uncomfortable almost painful like I am going to explode and very swollen has anyone else experienced this seeing onc on Friday. Was in hospital for 5 days with constipation and I felt they didn't do much, movicol, senna and dio sulphate, which hasn't done much, did buy picolax from chemist which helped a bit. What would I do without your support xx

16 Replies

oldestnewest
  • Have you tried glyceryn suppositories as well as trhe movicol? Both act as softeners from different ends !! Have you increased your movicol doses as advised? Senna can cause you . to have very gripey pain .Would be very careful about using picolax without medical advice. Your gp could also prescribe mini enemas which can be self administered.Plenty of water of course . If you get no relief in 24 hours contact your GP or sooner if really in distress.

    Sorry to hear about the 3rd return. It is a bit of a B.....

    Good luck with it all especially with the constipation for now........ it is soooooooo consuming!

    Love Suex

  • Hi Nikki. So sorry to hear the OC is back, also it's rotten that you are having all this discomfort. I can remember the constipation after my op as the most painful part of my recovery. There are lots of suggestions on here about constipation, just use the search box at the top right of the page. The ones which occur most, I think, are figs, pears, pineapple (tinned is fine). They are all a more natural way of your body getting back to some normality. Hope your oncologist can suggest some really effective treatment. Remember how many women on here have come back from 3rd line treatment and had a good remission. I know it's ****, just before Christmas, to have all this to worry about, but once the constipation clears I hope you will feel a bit more comfortable. Good luck on Friday. Let us know how it's going with you

    Love Wendy xx

  • Hi Nikki,

    This might sound ridiculous but I took nine movacols without success...... then I used a massage machine (shiatsu it's called) I laid down and put it under my buttocks and it worked

    (It was like mixing concrete my doctors words not mine) haha but success at last.... My GP was very impressed with my innovation...he suggested to eat pears cut them length ways and eat them like finger food...I haven't had a problem since before I was eating all the recommended fruit etc but I never thought of pears...best wishes love x G x

  • Oh, Lord. It is so difficult. I think everyone is different and something that works for one person might not help another. Prunes can help, if you can bear to eat them. Another idea is a drink made from milk or almond milk, blended with a banana, live yoghurt, and added bran to taste, but that's maybe a bit dairy rich for OC. Also Fybogel, Syrup of Figs, laculose, senna, glycerin suppositories, etc.. Are you taking painkillers? They can make matters much worse. I guess the key thing is that once things start to move, keep them moving.

    I hope something works for you,

    Cx

  • I found fresh pineapple juice was VERY effective where all else had failed, has put me off it as my tipple with soda water now though.

    LA x

  • I had to take about 9 or 10 Laxido (cheaper form of Movicol but less effective) my surgeon also prescribed ducolax as well. He said to take the Laxido regularly while on chemo, I tended only to take it if there was a problem. It's too late by then. Constipation must rank amongst the most awful of chemo/painkiller side effects. I don't take any painkillers now. Fortunately I didn't have much pain. The surgeon said the Laxido softened the motion and ducolax pushed it through.

    With lots of sympathy, hopefully it will be moving soon. Sorry to hear of your recurrence.

    Love Chris xx

  • Dear Nikki

    I'm so sorry to hear you're struggling with constipation and pain. I hope some of the good recommendations on this site sort out the drains. Rotten to have to be dealing with a return of OC too.

    Sending my love. xxxx Annie

  • I had constipation and the lovely district nurse team came out and administered mini enemas. Sometimes several on the same day. I then took movicol (several doses a day) and lots of water! (2 litres a day)!

    Good luck with it! Do be careful of self prescribing!

    M

  • Hi Nikki

    Constipation is one of the things that I found really difficult to cope with. I found sennacot works for me but it is true that I got the gripes with it. It is true that everyone is different. I do eat a lot of fruit but I don't think it makes any difference to me. I keep eating it though on the basis that it can't be doing me any harm either. I do know that some painkillers are going to bung me up too. Very frustrating and I do hope that you find something that works for you.

    Sorry about the OC returning. Do keep us posted with what is happening.

    Love Mary xxx

  • 8 movicol cleared me after both abdo op constipation episodes, that's in the hospital as well- where I had to tell them what would work

    Hope you get it sorted soon

    Luv

    Sue

    X

  • Hi Nikki

    You've already had lots of good advice and I do hope you get some relief from the agony very soon. Also sending best wishes that they can deal effectively with the recurrence.

    Thinking of you

    Linda xx

  • Hi Nikki

    I'm so sorry that you're going through this, and hope you find a remedy soon there seems to be lots of helpful advice. I was obviously fortunate as I never suffered from bad constipation, the most I took was Lactulose so I can't really offer any advice.

    I've recently been diagnosed with 2nd recurrence, will see in the new year what the plan for that is. Just hope you get it all sorted soon.

    Love Linda xx

  • Hi Nikki I have had this problem now for four years after radiotherapy and I use Movicol and Docusate . You can get Docusate from dr or the chemist. I'm up to 5 a day and they do help. Liquorice is also very helpful. Don't let it get you down and try and enjoy your Christmas. And to all the ladies here A Very Merry Christmas to you all.

    Love Lucy x

  • Hi nikki. So sorry to hear its back. and also your bowel problems. I know i suffered bad with it after my surgery and chemo,. And it can be so bloody painful. All the other lovely ladies have given you lots of advice so im sure you will be feeling a bit better in no time. I had lots of figs. I hated eating them but by jolly they did work. I hope you are feeling on the mend in that department soon. So you can concentrate on kicking some cancer ass..

    I will have you in my thoughts and my prayers.

    Lots of love suzanne. xxxx

  • Dear Nikki

    I can sympathise!! I was admitted for 7 nights a few weeks back for a bowel obstruction. I know how dreadful it can feel. Yes a huge swollen tummy, pain and eventually throwing up. I was treated with intravenous fluids, steroids and pain relief. I was also given complete bowel rest for a few days which meant nothing to eat. Thereafter a low residue diet which means hardly any fibre. This seems odd when you are supposed to be getting your bowels moving but it has worked. The thinking is that you need to be gentle on your bowels. As well as laxatives called co-danthramer I was also given Laxido which again is gentler than something like Fibrogel.

    I feel so much better now although back on chemo - gem/carbo- 5th or 6th course now (I lose track).

    Hopefully when you see your oncologist they will have a recent scan so they can identify what is going on and sort it. They WILL sort it. Its not very nice having to braodcast the fact that you've got bowel problems is it? But surprisingly common. At least chocolate, cream cakes and other naughty things are low in fibre if that's the route you have to follow.

    Good luck. Let us know how you get on.

    Love Sarah

  • Hi Nikki I have just come out of a constipation chemo tunnel, movicol won for me in the end combined with lots of water and fruit. I took one each hour for 3 hours and had no gripes or pains. It really is the most annoying side effect, you just need to be careful if you are in pain and don't over stress your poor bowel. A call or visit to your GP or unit may be a good idea to check out your tum before and radical measures!

    Really sorry to hear about your recurrence I hope that you get going soon and then you can concentrate your efforts on your next treatment. Lotsa hugs

    Amanda

You may also like...